# SDR MALA000757

- Difficulty date: December 14, 2000
- Submitted: December 28, 2000
- Operation: Air carrier
- Aircraft: N590MA
- Make and model: Saab 340B
- Aircraft serial: 340B181
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 23080031
- Part serial: CL88653OFF
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: F, A

## Discrepancy

LT ENGINE SMOKING DURING ENGINE START (BAD STARTER). FIRE EXTINGUISHER USED.  UPON STARTING LT ENGINE, START RELAY FAILEDTO CUT-OUT. ABORTED ENGINE START AND QRT. NG FAILED TO DROP BELOW 15 PERCENT WITH SMOKE COMING FROM LT IB SIDE OF ENGINE. NO FIRE INDICATIONS ON CWP. PULLED LT  T-HANDLE AND BLEW BOTTLE. NG STILL FAILED TO DROP BELOW 15 PERCENT UNTIL BATTERIES WERE OFF.  MAINTENANCE REPLACED LT STARTER TC 243103, PN 23080-031, SN/OFF 98273 ANDSN/ON 98146,AND REPLACED LT PDU IAW AMM 24 PN A2042C SN/OFF CL-88653 SN/ON  CL-53397. MAINTENANCE ALSO REPLACED  ENGINE FIRE EXT BOTTLE PN 404028 SN/OFF71753ER, SN/ON71773EKIAW AMM 26 AND TC 262106. ALL CHECKS GOOD
